Format

Send to

Choose Destination
Cutis. 2000 Nov;66(5):373-4.

Argyria following the use of dietary supplements containing colloidal silver protein.

Author information

1
Good Samaritan Regional Medical Center, Phoenix, Arizona 85006, USA.

Abstract

The onset of argyria following the use of dietary supplements containing colloidal silver protein is presented. The patient was using a silver-containing product for cold and allergy prophylaxis. We review the past and present medicinal roles of silver and include a differential diagnosis for argyria. The hyperpigmentation of argyria is usually permanent, and it follows a sun-exposed distribution. This case report highlights the potential for toxicity following the use of dietary supplements and demonstrates the importance of physician inquiry regarding alternative medicines. Finally, we examine the limited role of the Food and Drug Administration (FDA) in regulating alternative medicines marketed as dietary supplements.

PMID:
11107524
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center